Trudy Matematicheskogo Instituta imeni V.A. Steklova
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Guidelines for authors
License agreement

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Mat. Inst. Steklova:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Mat. Inst. Steklova, 2019, Volume 304, Pages 83–122 (Mi tm3985)  

This article is cited in 3 scientific papers (total in 3 papers)

Optimal Policies in the Dasgupta–Heal–Solow–Stiglitz Model under Nonconstant Returns to Scale

S. M. Aseevab, K. O. Besova, S. Yu. Kaniovskic

a Steklov Mathematical Institute of Russian Academy of Sciences, ul. Gubkina 8, Moscow, 119991 Russia
b International Institute for Applied Systems Analysis (IIASA), Schlossplatz 1, A-2361 Laxenburg, Austria
c Austrian Institute of Economic Research (WIFO), Arsenal, Objekt 20, 1030 Vienna, Austria

Abstract: The paper offers a complete mathematically rigorous analysis of the welfare-maximizing capital investment and resource depletion policies in the Dasgupta–Heal–Solow–Stiglitz model with capital depreciation and any returns to scale. We establish a general existence result and show that an optimal admissible policy may not exist if the output elasticity of the resource equals one. We characterize the optimal policies by applying an appropriate version of the Pontryagin maximum principle for infinite-horizon optimal control problems. We also discuss general methodological pitfalls arising in infinite-horizon optimal control problems for economic growth models, which are not paid due attention in the economic literature so that the results presented there often seem not to be rigorously justified. We finish the paper with an economic interpretation and a discussion of the welfare-maximizing policies.

DOI: https://doi.org/10.4213/tm3985

Full text: PDF file (447 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Proceedings of the Steklov Institute of Mathematics, 2019, 304, 74–109

Bibliographic databases:

UDC: 517.977.5
MSC: 49K15, 49K45, 91B62
Received: December 20, 2018
Revised: March 3, 2019
Accepted: March 3, 2019

Citation: S. M. Aseev, K. O. Besov, S. Yu. Kaniovski, “Optimal Policies in the Dasgupta–Heal–Solow–Stiglitz Model under Nonconstant Returns to Scale”, Optimal control and differential equations, Collected papers. On the occasion of the 110th anniversary of the birth of Academician Lev Semenovich Pontryagin, Trudy Mat. Inst. Steklova, 304, Steklov Math. Inst. RAS, Moscow, 2019, 83–122; Proc. Steklov Inst. Math., 304 (2019), 74–109

Citation in format AMSBIB
\Bibitem{AseBesKan19}
\by S.~M.~Aseev, K.~O.~Besov, S.~Yu.~Kaniovski
\paper Optimal Policies in the Dasgupta--Heal--Solow--Stiglitz Model under Nonconstant Returns to Scale
\inbook Optimal control and differential equations
\bookinfo Collected papers. On the occasion of the 110th anniversary of the birth of Academician Lev Semenovich Pontryagin
\serial Trudy Mat. Inst. Steklova
\yr 2019
\vol 304
\pages 83--122
\publ Steklov Math. Inst. RAS
\publaddr Moscow
\mathnet{http://mi.mathnet.ru/tm3985}
\crossref{https://doi.org/10.4213/tm3985}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3951613}
\elib{https://elibrary.ru/item.asp?id=37461001}
\transl
\jour Proc. Steklov Inst. Math.
\yr 2019
\vol 304
\pages 74--109
\crossref{https://doi.org/10.1134/S0081543819010061}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000470695400006}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85066805889}


Linking options:
  • http://mi.mathnet.ru/eng/tm3985
  • https://doi.org/10.4213/tm3985
  • http://mi.mathnet.ru/eng/tm/v304/p83

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. M. Aseev, V. M. Veliov, “Another view of the maximum principle for infinite-horizon optimal control problems in economics”, Russian Math. Surveys, 74:6 (2019), 963–1011  mathnet  crossref  crossref  mathscinet  adsnasa  isi  elib
    2. S. M. Aseev, “Printsip maksimuma dlya zadachi optimalnogo upravleniya s asimptoticheskim kontsevym ogranicheniem”, Tr. IMM UrO RAN, 27, no. 2, 2021, 35–48  mathnet  crossref  elib
    3. A. A. Davydov, D. A. Melnik, “Optimalnye sostoyaniya raspredelennykh ekspluatiruemykh populyatsii s periodicheskim impulsnym otborom”, Tr. IMM UrO RAN, 27, no. 2, 2021, 99–107  mathnet  crossref  elib
  • Труды Математического института им. В. А. Стеклова Proceedings of the Steklov Institute of Mathematics
    Number of views:
    This page:277
    References:23
    First page:25

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021